Alert archive / Iowa / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Quad Cities, IA

February 22, 20129 counties in Illinois; 16 counties in Iowa

NWS Quad Cities, IA issued this winter storm watch at Feb 22, 2012, 11:12 AM CST for 9 counties in Illinois; 16 counties in Iowa. It took effect at Feb 23, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 11:12 AM CST (17:12 UTC)
In effect from
Feb 23, 2012, 6:00 AM CST
Expired
Feb 23, 2012, 3:33 AM CST
In force
Issued by
NWS Quad Cities, IA
All 25 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS43 KDVN 221712
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 AM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE MOVING ACROSS THE REGION MAY PRODUCE MODERATE TO
HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY 20.
SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE...WITH THE POTENTIAL
FOR A NARROW BAND OF EVEN HEAVIER AMOUNTS IF THUNDERSNOWS DEVELOP.
THE TRACK OF THE SURFACE LOW IS STILL UNCERTAIN SO THE EXACT
LOCATIONS TO RECEIVE THE HEAVIEST SNOW COULD SHIFT TO THE NORTH OR
SOUTH...IN ADDITION TO SOME LOCATIONS POSSIBLY REMAINING MIXED
RAIN AND SNOW...OR RAIN.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-230315-
/O.NEW.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
1112 AM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING.

* SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH HIGHER AMOUNTS
  POSSIBLE.

* VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW.

* TEMPERATURE/WIND CHILL...TEMPERATURES IN THE 30S.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY
  SNOW MAY LINGER INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY
IMPACT TRAVEL.  MONITOR LATER FORECASTS FOR UPDATES.

&&

$$

HAASE
3 follow-up statements
289 
WWUS43 KDVN 222109
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE MOVING ACROSS CENTRAL MISSOURI MAY PRODUCE MODERATE
TO HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY
20. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE IN THE WATCH
AREA...WITH THE POTENTIAL FOR A NARROW BAND OF 8 TO 10 INCH
AMOUNTS IF THUNDERSNOWS DEVELOP. THE TRACK OF THE SURFACE LOW IS
STILL UNCERTAIN SO THE EXACT LOCATIONS TO RECEIVE THE HEAVIEST
SNOW COULD SHIFT TO THE NORTH OR SOUTH...IN ADDITION TO SOME
LOCATIONS POSSIBLY REMAINING MIXED RAIN AND SNOW...OR ALL RAIN.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-230715-
/O.CON.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
309 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING.

* SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH A NARROW BAND OF 8 TO
  10 INCHES POSSIBLE.

* VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW.

* TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY
  SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE MORNING
  AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY
IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES.

&&

$$

HAASE
348 
WWUS43 KDVN 230402
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE MOVING ACROSS CENTRAL MISSOURI MAY PRODUCE MODERATE
TO HEAVY SNOW FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY
20. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE POSSIBLE IN THE WATCH
AREA...WITH THE POTENTIAL FOR A NARROW BAND OF 8 TO 10 INCH
AMOUNTS IF THUNDERSNOWS DEVELOP. THE TRACK OF THE SURFACE LOW IS
STILL UNCERTAIN SO THE EXACT LOCATIONS TO RECEIVE THE HEAVIEST
SNOW COULD SHIFT TO THE NORTH OR SOUTH...IN ADDITION TO SOME
LOCATIONS POSSIBLY REMAINING MIXED RAIN AND SNOW...OR ALL RAIN.

IAZ076>078-ILZ024-231415-
/O.EXA.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/
KEOKUK-WASHINGTON-LOUISA-MERCER-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
ALEDO
1002 PM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM 6 AM CST THURSDAY THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM 6 AM CST THURSDAY THROUGH
THURSDAY EVENING. 

* TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING.

* SNOWFALL...WET SNOW OF 4 TO 8 INCHES.

* VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW.

* TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW 
  VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY 
  SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE 
  MORNING AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO 
  HEAVY SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY
IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES.

&&

$$

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-231415-
/O.CON.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
1002 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY
THROUGH THURSDAY EVENING...

* TIMING...MUCH OF THURSDAY INTO THURSDAY EVENING.

* SNOWFALL...WET SNOW OF 4 TO 8 INCHES WITH A NARROW BAND OF 8 
  TO 10 INCHES POSSIBLE. 

* VISIBILITY...LESS THAN A MILE IN HEAVIER SNOW.

* TEMPERATURE/WIND CHILL...TEMPERATURES IN THE MID 30S.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW 
  VISIBILITY AND SLICK...SNOW OR SLUSH COVERED ROADS. THE HEAVY 
  SNOW MAY LINGER INTO THE EVENING HOURS ON THURSDAY. THE 
  MORNING AND EVENING COMMUTES MAY BE IMPACTED BY MODERATE TO 
  HEAVY SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY
IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES.

&&

$$
853 
WWUS43 KDVN 230933
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CST THU FEB 23 2012

...WINTER STORM WATCH IS CANCELLED...

.WARMER TEMPERATURES AND LIGHTER PRECIPITATION TOTALS WILL RESULT
IN MOSTLY RAIN TODAY WITH A GRADUAL CHANGEOVER TO SNOW LATE THIS
AFTERNOON AND EVENING. EVENT SNOW TOTALS OF 1-3 INCHES ARE
EXPECTED...MOSTLY FALLING TONIGHT.   

IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024-
231045-
/O.CAN.KDVN.WS.A.0003.120223T1200Z-120224T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS-
STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO
333 AM CST THU FEB 23 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WINTER STORM WATCH. 

WARMER TEMPERATURES AND LIGHTER PRECIPITATION TOTALS WILL RESULT
IN MOSTLY RAIN TODAY WITH A GRADUAL CHANGEOVER TO SNOW LATE THIS
AFTERNOON AND EVENING. EVENT SNOW TOTALS OF 1-3 INCHES ARE 
EXPECTED...MOSTLY FALLING TONIGHT.

$$

NICHOLS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 5:55 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Feb 22, 5:55 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 AM CST WED FEB 22 2012

.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. INTERVALS OF SCT-BKN CLOUDS
WITH CIGS 4-10K AGL. ISOLATED -SHRA/-SNSH THIS MORNING UNTIL 16Z
WITH NO OBSTRUCTION TO VISIBILITY. AFT 06Z...BKN-OVC CLOUDS OF
3-8K AGL WITH LIGHT RAIN POSSIBLE TOWARD 23/12Z ALL TERMINALS.
..NICHOLS..

&&

.PREV DISCUSSION... /ISSUED 335 AM CST WED FEB 22 2012/

SYNOPSIS...
UPPER MIDWEST UNDER NW CHANNELED FLOW WITH BANDS OF MID LEVEL CLOUDS
THAT ARE PRODUCING ISOLATED FLURRIES OR SPRINKLES ACROSS THE FORECAST
AREA UPSTREAM INTO THE DAKOTAS.  LOCAL TOOLS SUGGEST THIS TO CONTINUE
INTO MID TO LATE MORNING AND POSSIBLY INTO THE AFTERNOON HOURS. SKIES
TO BE PARTLY CLOUDY TO MOSTLY CLOUDY OVER MUCH OF THE AREA. SHORT
WAVE MOVING INTO THE NORTHERN PLAINS MAY DIG MORE SOUTH THAN AMERICAN
SOLUTIONS.  THIS WILL IMPACT ON LOCATIONS OF LIGHT PRECIPITATION AND
AMOUNTS LATE TONIGHT INTO THURSDAY.

SHORT TERM...TODAY AND TONIGHT...
TODAY...LIGHT...ISOLATED COVERAGE OF MIXED LIGHT PRECIPITATION OF
MOSTLY TRACE AMOUNTS THAT ARE SUGGESTED TO SLIDE EAST OF THE AREA BY
MID TO LATE MORNING. HIGHS WILL BE A CHALLENGE THAT IF CLOUDS ARE
MORE PREVALENT THEN LATER MANY LOCATIONS MAXES WILL NEED TRIMMING BY
2-4 DEGREES. NORMALLY...MID CLOUDS TEND TO BREAK OUT IN WEAK FORCING
IN THE LATE MORNING TO MID DAY HOURS.  CURRENTLY PERSISTENCE AND
TRENDS SUPPORTS A DECENT GRADIENT WITH MID 40S NORTH TO WELL INTO THE
LOWER 50S SOUTH SECTIONS. HAVE PM HOURS DRY BASED ON SUBSIDENCE AND
AFTERNOON HEATING DISPERSING THE MID LEVEL CLOUDS THAT WILL ALLOW FOR
SEVERAL HOURS OF DECENT SUNSHINE TO ALLOW MERCURY TO RISE. CONCERN
THOUGH IS HOW POORLY SOLUTIONS ARE HANDLING MID LEVEL MOISTURE...TO
PASS THIS ON FOR POSSIBLE MORNING FORECAST UPDATES.

TONIGHT...NW DISTURBANCE SHOULD MOVE INTO THE AREA LATE EVENING AND
ESPECIALLY OVERNIGHT HOURS.  HAVE KEPT POPS IN CHANCE CATEGORY AS
LARGE VARIANCE IN WHERE LIGHT PRECIPITATION OCCURS.  CONCEPTUALLY
THE JET AXIS SUPPORTS FURTHER SOUTH TREND CLOSER TO EUROPEAN AND
CANADIAN SOLUTIONS.  MINS HIGHLY DEPENDENT ON AMOUNT OF CLOUDS AND
IMPACTING EVAPORATIVE COOLING.  MOST OR ALL PRECIPITATION SHOULD BE
RAIN ATTM.  LOWS MAY OCCUR TOWARD MIDNIGHT WITH RISING TEMPERATURES
AS CLOUDS AND PRECIPITATION ARRIVES.  LOCAL TOOLS SUPPORT AMOUNTS
BELOW A TENTH OF AN INCH WITH SYSTEM.    ..NICHOLS..

LONG TERM...THURSDAY THROUGH NEXT TUESDAY...

THURSDAY AND FRIDAY...EXTRAPOLATING EXTENT OF STRONG 150+ KT UPPER
LEVEL JET CURRENTLY PUNCHING INLAND ACRS SOUTHERN B.C. CANADA AND
PROBABLY MOMENTUM DIG FURTHER SOUTHWARD...WILL LEAN TOWARD THE
FURTHER SOUTH SOLUTIONS IN HANDLING MASS FIELDS OF THE 00Z RUN UKMET
AND ESPECIALLY THE ECMWF THIS PERIOD. THE EURO ADVERTISES A BIG
PIECE OF THIS JET AT 125-140+ KTS TRANSLATING EASTWARD ACRS THE
NORTHERN HALF OF MO AND CENTRAL IL THU INTO THU NIGHT...WITH
DEEPENING SFC LOW MOVING FROM EAST CENTRAL KS THU MORNING AND UP
THE MOUTH OF THE OH RVR VALLEY BY MID THU EVENING. ADDITIONAL UPPER
JET INFLUX OFF THE PACIFIC NW AND THEN PLUNGING SOUTHWARD INTO THE
EASTERN GRT BSN REGION WILL ALLOW UPPER L/W TROF TO DIG ACRS THE MO
AND WESTERN MS RVR VALLEY THROUGH FRI MORNING. INCREASING LIFT AHEAD
OF LLVL CYCLOGENESIS AND ALONG TIGHTENING BAROCLINIC RIBBON FROM THE
CENTRAL PLAINS TO CENTRAL IL SUGGESTS LIGHT RAIN TO BREAK OUT OR
CONTINUE TO DEVELOP ACRS THE CENTRAL AND SOUTHERN CWA THU MORNING.
NORTHERN FRINGE OF PRECIP MAY BE A MIX OF RAIN OR SNOW OR
TEMPORARILY SWITCH TO ALL WET SNOW NORTH OF I80 THROUGH MID THU
MORNING BEFORE THERMAL PROFILES IMPROVE FOR A SWITCH BACK TO A MIX OR
ALL RAIN IN THE NORTH AS THU PROGRESSES. MOST AREAS TO SEE LIGHT
RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS THRU 00Z FRI...AND
AREAS WITH SOME WET SNOW MAYBE A WET DUSTING ON EXPOSED/GRASSY SFCS.
BUT AMBIENT TEMPS TO WARM INTO THE 40S ALMOST CWA-WIDE THU...WITH
UPPER 40S TO NEAR 50 POSSIBLE IN THE FAR SOUTH EVEN UNDER THE
INFLUENCE OF SOME RAIN COOLING. BUT FOLLOWING THE ECMWF AND UKMET
SOLUTIONS INTO THU NIGHT...THEY SUGGEST AS DEEPENING SFC LOW MIGRATES
UP THE OH RVR VALLEY...INVERTED TROF COMPLEX TO THE NORTHWEST OF IT
WILL EXTEND ACRS THE LOCAL AREA AND ACT AS A MOISTURE FOCAL POINT.
THIS COMBINED WITH BRUNT OF UPPER TROF AXIS SHIFTING EAST ACRS IA FOR
BROAD SCALE LIFT MAY MAKE FOR MORE WIDESPREAD PRECIP THU NIGHT.
BACKING EAST-NORTHEAST LLVL FLOW TO THE NORTH AND NORTHWEST AS THU
NIGHT PROGRESSES WILL ALLOW COLD CONVEYOR AND TOP-DOWN COOLING
PROCESSES TO OVERTAKE THE AREA FOR A PRECIP SWITCH BACK TO SNOW. EVEN
THE DRIER EURO WOULD STILL SUGGEST AT LEAST A COUPLE OF INCHES OF
SNOW ACCUM POSSIBLE BY FRI MORNING WITH THE MOST FAVORED AXIS OF
HIGHER SNOW AMOUNTS IN THE MIDDLE CWA IN ENHANCED FORCING BAND OF
APPROACHING H7-H5 MB WAVE COMPLEX. AS FOR FRI...ADDITIONAL VORT
SPOKES EMBEDDED IN DEEPENING CYCLONIC FLOW/TROF AXIS ACRS THE WESTERN
GRT LKS TO COMBINE WITH DESTABILIZING LOW TO MID LEVELS TO PRODUCE A
MIXTURE OF RAIN AND SNOW SHOWERS ACRS THE REGION...WHICH MAY
TRANSITION TO ALL SNOW SHOWERS AS TOP-DOWN COOLING INCREASES BY LATE
AFTERNOON. DEEP MIXING PROFILES WILL MAKE THE MOST OF SFC TEMPS EVEN
IN RATHER ROBUST CAA WITH HIGHS IN THE MID 30S TO NEAR 40. THE DEEP
MIXING...PRESSURE GRADIENT CONTRAST BETWEEN EXITING CYCLONIC FLOW AND
RIDGING DUMPING DOWN THE PLAINS...TO MAKE FOR BLUSTERY CONDITIONS AS
WELL FRI WITH GUSTS OVER 30 MPH. CLEAR OUT AND CHILL DOWN FRI NIGHT
WITH LOWS WELL DOWN IN THE 20S EVEN IF MIXING WINDS MAINTAIN
OVERNIGHT.

SATURDAY AND SUNDAY...LATEST SIGNS...AGAIN SIDING WITH THE MORE
FAVORABLE EUROPEAN MODELS SUGGEST THAT MUCH OF THE WEEKEND MAY BE
CHARACTERIZED BY FAIR WX AS OMEGA TYPE UPPER RIDGE PATTERN BUILDS
ACRS THE MID AND UPPER MS RVR VALLEYS BETWEEN THE ONGOING STORMS
PUSHING UP THE NORTHEAST COAST...AND A LARGE SLUG OF GULF OF AK WAVE
ENERGY DIGGING SOUTHEASTWARD ACRS THE INTER-MOUNTAIN WEST. THE ECMWF
INDICATED H85 COLD AIRMASS OF -12 TO -14C ACRS THE REGION WOULD
SUPPORT HIGHS ONLY IN THE MID TO UPPER 20S SAT...BUT THE EURO MAY BE
TOO COOL WITH THESE TEMPS AND TAKING INTO ACCOUNT LATE FEB INSOLATION
AND PROBABLY SCANT SNOW COVER...HIGHS WILL PROBABLY WARM INTO THE
30S. ON SUNDAY...MEDIUM RANGE SOLUTIONS START TO DEVELOP SIGNIFICANT
LLVL CYCLONE SOMEWHERE TO THE LEE OF THE ROCKIES/WEST CENTRAL PLAINS
AS STRONGLY DIFFLUENT SOUTHWESTERLIES START TO SPRAWL OUT ACRS THE
MID AND UPPER MS RVR VALLEY. IF A TIGHT ENOUGH PRESSURE GRADIENT CAN
EDGE THIS FAR EASTWARD OFF THIS LLVL PROCESS TO THE SOUTHWEST...
ROBUST SOUTHEAST BOUNDARY LAYER FLOW WILL WARM THINGS INTO THE 40S IF
NOT A 50 DEGREE READING SUNDAY AFTERNOON. STILL FAVOR THE SLOWER AND
FURTHER NORTH PULL OUT OF THE LLVL CYCLONE BY THE 00Z RUN ECMWF FOR
NOW WHICH SUGGESTS THAT BESIDES A WARM AIR ADVECTION WING OF LIGHT
RAIN MAY DEVELOP ACRS TH NORTHERN CWA SUNDAY AFTERNOON...BULK OF THE
AREA TO BE DRY UNTIL LATE SUNDAY NIGHT. THE 00Z GFS CONTINUES TO LOOK
A BIT TOO AGGRESSIVE WITH ROLL-OUT SPEED AND SFC LOW ACRS
SOUTHEASTERN MN BY MIDNIGHT SUNDAY NIGHT...BUT EVEN IT HAS TRENDED
FURTHER NORTH LIKE THE ECMWF. THE ECMWF NOW ALMOST HAS A DRY BUT
WINDY FROPA THROUGH THE DVN CWA LATE SUNDAY NIGHT...AS A BLIZZARD
IMPACTS THE EASTERN DAKOTAS AND NORTHWESTERN HALF OF MN. TEMPS
CONTINUE TO WARM IN THE MILD SECTOR SUNDAY NIGHT UNTIL POST FRONTAL
CRASH OCCURS FROM WEST TO EAST TOWARD SUNRISE MON MORNING. FOR NOW
WILL ADVERTISE RAIN IN THE EVENING...AND A RAIN-SNOW MIX AFTER
MIDNIGHT. STILL SOME DETAILS AND PHASING ISSUES TO BE WORKED OUT WITH
THE SYSTEM STILL OFF THE COAST.

MONDAY THROUGH NEXT TUESDAY...CURRENTLY ACCEPTED SOLUTIONS IN THE
MEDIUM RANGE NOW SUGGEST MONDAY MAY BE JUST A COOL BLUSTERY DRY SLOT-
SECTOR DAY BUT WILL HAVE TO WATCH OUT FOR WRAP-AROUND SNOW SHOWERS
MAKING THEIR WAY INTO THE NORTH. TUESDAY MAY BE DRY AND FINALLY A
DAY HELD DOWN BELOW NORMAL IN THE 20S FOR HIGHS IN CONTINUED WESTERN
GRT LKS TROFFINESS.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS
Hazardous weather outlook, Feb 22, 4:55 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CST WED FEB 22 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
455 AM CST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR SOME LIGHT SNOW ACCUMULATION OF A HALF
INCH OR LESS THURSDAY MORNING GENERALLY NORTH OF THE HIGHWAY 30
CORRIDOR. A BETTER CHANCE FOR MORE WIDESPREAD SNOW WILL BE LATE
THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT AS A STORM SYSTEM
MOVES TO THE SOUTHEAST OF THE OUTLOOK AREA. LATEST INDICATIONS
SUGGEST THAT AT LEAST A COUPLE INCHES OF WET SNOW ACCUMULATION MAY BE
POSSIBLE BY FRIDAY MORNING IN PORTIONS OF THE OUTLOOK AREA DEPENDING
ON HOW FAR NORTH OR SOUTH THE SYSTEM EVENTUALLY TRACKS. A MUCH
STRONGER STORM SYSTEM WILL THEN MOVE ACROSS THE UPPER MIDWEST
SOMETIME FROM LATE SUNDAY THROUGH MONDAY AND POSSIBLY AFFECT THE
OUTLOOK AREA WITH STRONG WINDS...SNOW OR RAIN DEPENDING ON THE
EVENTUAL TRACK OF THE STORM. SINCE THE STORM TRACKS OF THESE SYSTEMS
ARE STILL UNCERTAIN AT THIS TIME...INTERESTED INDIVIDUALS SHOULD
MONITOR THIS PRODUCT FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NICHOLS/12

Nearby

Winter Storm Watches in Iowa, 2012Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.